MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW AXSOS 4.0MM / L36MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW AXSOS 4.0MM / L36MM; PLATE, FIXATION, BONE
Catalog Number 371536
Medical Device Problem Codes Break (1069); Fracture (1260); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported, the threads on the two locking guides, reference (b)(4) , are in poor condition.This issue causes incorrect screw alignment because the system is uniaxial and alters the direction of the locking screw.As a result, when attempting to insert a 4.0x36mm locking screw, reference (b)(4) , the force and the change in the alignment of the locking guide caused the screw head to break off, leaving it inside the patient.A surgical delay of 15-20 minutes was reported.
 
Additional Manufacturer Narrative
Correction - please refer to d9 - the product was not returned for evaluation.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported, the threads on the two locking guides, reference 702707, are in poor condition.This issue causes incorrect screw alignment because the system is uniaxial and alters the direction of the locking screw.As a result, when attempting to insert a 4.0x36mm locking screw, reference 371536, the force and the change in the alignment of the locking guide caused the screw head to break off, leaving it inside the patient.A surgical delay of 15-20 minutes was reported.

Brand Name
LOCKING SCREW AXSOS 4.0MM / L36MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20362947
Report Number0009610622-2024-00846
Device Sequence Number6878018
Product Code HRS
UDI-Device Identifier07613154864263
UDI-Public07613154864263
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K050512
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number371536
Device Lot NumberAB6873
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight60 KG